MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EMERGE¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE EMERGE¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493918920200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 12/13/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2016-12259, 2134265-2016-12261, 2134265-2016-12260, 2134265-2016-12257, 2134265-2016-12256.It was reported that the patient died.Several days prior to this percutaneous coronary intervention (pci), this patient had a repeat thoracic endovascular aneurysm repair (tevar) for a dissection in the aorta.A stent graft was placed at that time.Open surgery was not an option for this pci due to the patient¿s condition.Vascular access was obtained via the femoral artery.The target lesions were located in the distal left main to proximal left anterior descending (lad) and mid lad arteries; the disease was noted to be complex.During the procedure an opticross¿ imaging catheter, a samurai guidewire, a 2.00mmx20mm emerge¿ balloon catheter and a 8mmx4.00mm nc quantum apex¿ balloon catheter were used.A 2.25x28 synergy ii drug-eluting stent (des) was deployed in the mid lad and a 3.50 x 16 synergy ii des was deployed in the distal left main to proximal lad.The procedure went very well.However, as staff was undraping the patient and preparing to transfer, the patient began to bleed internally through his chest tube.Surgery and anesthesia were called and they worked on him, but they could not stop the bleeding and he expired within 10-15 minutes of that time.The physician believes that the patient¿s aorta ruptured and they likely bled out due to that and the anticoagulants.Angiomax was used during the procedure.

Brand Name
EMERGE¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6243926
Report Number2134265-2016-12258
Device Sequence Number955677
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public(01)08714729806301(17)20190531(10)19770218
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberH7493918920200
Device Catalogue Number39189-2020
Device Lot Number19770218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: NC QUANTUM APEX 8MM X 4.00MM; GUIDEWIRE: SAMURAI 190CM, STRAIGHT TIP; STENT: SYNERGY II 2.25 X 28; STENT: SYNERGY II 3.50 X 16; ULTRASOUND CATHETER: OPTICROSS
Outcome Attributed to Adverse Event Death;
Patient Age79 YR